Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Sacramento, CA

March 23, 2011Sutter County, Yuba County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Mar 23, 2011, 6:02 PM PDT for Sutter County, Yuba County, California. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 6:02 PM PDT (01:02 UTC)
Expired
Mar 23, 2011, 6:30 PM PDT
In force
28 min
Issued by
NWS Sacramento, CA
Area
Storm-based polygon

Counties Sutter County, CA, Yuba County, CA

The radar

The Beale AFB radar (KBBX), 29 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:11 PM PDTHAIL 0.51 E Sutter, CAHALF INCH HAIL ACCUMULATING ON STATE HIGHWAY 20 NEAR SUTTER BLAMED FOR A THREE CAR PILE UP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS56 KSTO 240102
SVRSTO
CAC101-115-240130-
/O.NEW.KSTO.SV.W.0004.110324T0102Z-110324T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
602 PM PDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SUTTER COUNTY...
  EXTREME WEST CENTRAL YUBA COUNTY...

* UNTIL 630 PM PDT

* AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
  TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER 
  SIZE HAIL.  THIS STORM WAS LOCATED JSUT NORTHEAST OF SUTTER 
  OR 5 MILES SOUTHWEST OF LIVE OAK...OR 7 MILES NORTHWEST OF
  MARYSVILLE...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIVE OAK...
  STATE HIGHWAY 99 NORTH OF YUBA CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3930 12174 3931 12156 3914 12172 3916 12175
TIME...MOT...LOC 0059Z 208DEG 10KT 3923 12168

$$

EK
2 follow-up statements
462 
WWUS56 KSTO 240124
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
624 PM PDT WED MAR 23 2011

CAC101-115-240130-
/O.CON.KSTO.SV.W.0004.000000T0000Z-110324T0130Z/
SUTTER CA-YUBA CA-
624 PM PDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR EXTREME WEST CENTRAL YUBA AND NORTHEASTERN CENTRAL SUTTER 
COUNTIES...

AT 615 PM PDT...LOCAL LAW ENFORCEMENT REPORTED LARGE AMOUNTS OF 
SMALL HAIL ON STATE HIGHWAY 20 JUST EAST OF SUTTER.  THIS STORM WAS 
LOCATED NEAR LIVE OAK...OR 9 MILES NORTHWEST OF MARYSVILLE...MOVING 
NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATE HIGHWAY 99 AND STATE HIGHWAY 70 BETWEEN GRIDLEY AND YUBA CITY
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR WIDESPREAD SMALL HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3930 12174 3931 12156 3918 12168 3918 12174
TIME...MOT...LOC 0120Z 208DEG 10KT 3928 12164

$$

EK
292 
WWUS56 KSTO 240132
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
632 PM PDT WED MAR 23 2011

CAC101-115-240141-
/O.EXP.KSTO.SV.W.0004.000000T0000Z-110324T0130Z/
SUTTER CA-YUBA CA-
632 PM PDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL YUBA AND
NORTHEAST CENTRAL SUTTER COUNTIES HAS EXPIRED...

THE THUNDERSTORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE. A BRIEF PERIOD OF HEAVY RAIN 
WITH SMALL HAIL AND CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE. 


LAT...LON 3930 12174 3931 12156 3918 12168 3918 12174
TIME...MOT...LOC 0124Z 208DEG 10KT 3929 12163

$$

EK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:20 PM PDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 23, 4:20 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
420 PM PDT WED MAR 23 2011

.DISCUSSION...VERY ACTIVE WEATHER DAY ACROSS NORTHERN CALIFORNIA...AS
THE WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL TROUGH OF
LOW PRESSURE ALONG THE WEST COAST THIS AFTERNOON. THE PARENT UPPER
LEVEL LOW IS LIFTING NORTHWARD ALONG THE NORTHWEST CALIFORNIA
COAST...AND HAS BROUGHT PERIODS OF GUSTY WINDS TO THE REGION TODAY
AS WELL AS LIGHT TO MODERATE RAIN SHOWERS AND MODERATE TO HEAVY
SNOW SHOWERS TO THE NORTHERN INTERIOR TODAY. AT THIS TIME...MOST
OF THE WINDS HAVE BACKED OFF. HOWEVER...THE NORTHERN SACRAMENTO
VALLEY WILL CONTINUE TO SEE WINDY CONDITIONS THROUGH THE NIGHT AS
THIS LOW LIFTS NORTH. IN THE MEANTIME...ISOLATED THUNDERSTORMS ARE
NOW STARTING TO FORM. SO FAR...REPORTS OF HEAVY RAIN AND SMALL
HAIL HAVE BEEN REPORTED...BUT ONE REPORT OF A FUNNEL CLOUD WAS
REPORTED NEAR WILLIAMS AND POSSIBLE ROOF DAMAGE. WILL BE SENDING
OUT A TEAM OUT TO SURVEY THE DAMAGE..AND WILL CLOSELY MONITOR
THESE SYSTEM FOR ADDITIONAL TORNADIC POTENTIAL AS WELL AS
FLOODING. ALSO STARTING TO SEE SOME HIGHER RAIN FALL RATES IN THE
MOTHERLODE AREA...SO WILL NEED TO WATCH THIS AREA AS WELL FOR MUD
OR ROCKSLIDES. THE THREAT OF THESE SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH THE EVENING HOURS.

ALTHOUGH THERE MAY BE A BRIEF LULL IN THE ACTIVITY LATE THIS
EVENING...THE NEXT MORE POWERFUL SYSTEM IS STARTING TO DIVE
SOUTHWARD FROM NEAR 46 NORTH AND 137 WEST. THIS SYSTEM HAS A 140
KNOT JET TO PROPELLING IT TOWARDS THE NORTHERN CALIFORNIA COAST
LINE...AND WILL BRING MORE VALLEY RAIN...LOWER ELEVATION
SNOW...AND VERY GUSTY WINDS TO THE REGION. IN FACT...THIS SYSTEM
IS LOOKS QUITE IMPRESSIVE...WITH 925...850...AND 700 MB WINDS
RANGING BETWEEN 50 AND 70 KNOTS AT ALL LEVELS. THE SURFACE
GRADIENTS ARE ALSO LINING UP THE THE VALLEY...WHICH WILL MAKE FOR
A VERY WINDY DAY ACROSS THE REGION TOMORROW. SUSTAINED SOUTHEAST
TO SOUTHERLY WINDS 20 TO 35 MPH ARE POSSIBLE...WITH GUSTS UP
TO 70 MPH POSSIBLE AS WELL. THEREFORE...A HIGH WIND WARNING HAS
BEEN ISSUED FOR THE VALLEY AND FOOTHILLS. IN THE MEANTIME...MORE
RAIN AND MOUNTAIN SNOW WILL FALL OVER THE REGION. SNOW LEVELS MAY
BRIEFLY RISE TONIGHT AND THURSDAY MORNING...BEFORE FALLING TO NEAR
3000 FEET AGAIN DURING THE AFTERNOON. IN FACT...SNOW LEVELS MAY
FALL AS LOW AS 1500 FEET IN THE NORTHERN MOUNTAINS AND 2000 FEET
IN THE FOOTHILLS...AND THE SNOW WILL BE MEASURED IN FEET AT THE
HIGHEST ELEVATIONS. THEREFORE...THE WINTER STORM WARNING WILL
CONTINUE FOR MOST LOCATIONS ABOVE EITHER 2000 OR 3000 FEET. IN THE
VALLEY...ANOTHER HALF INCH TO INCH AND A HALF OF RAIN FALL FOR THE
VALLEY. THEREFORE...THE POTENTIAL FOR URBAN AND SMALL STREAM
FLOODING WILL CONTINUE THROUGH AT LEAST THURSDAY NIGHT...WITH A
FLOOD WATCH IN EFFECT FOR THE PERIOD.

TWO MORE STORMS WILL THEN LINE UP AND TAKE AIM AT NORTHERN
CALIFORNIA FOR FRIDAY AND SATURDAY. THE FRIDAY SYSTEM IS NOT ALL
THAT IMPRESSIVE...AS THE UPPER LEVEL FLOW WILL BE MORE ZONAL.
HOWEVER...THE ATMOSPHERE WILL REMAIN SUFFICIENTLY MOISTURE AND
UNSTABLE TO TRIGGER MORE SHOWERS. THE SATURDAY SYSTEM WILL BRING
ANOTHER PUNCH OF THE REGION THOUGH...WITH MORE VALLEY RAIN AND
MOUNTAIN SNOW. AT THIS TIME...MODELS ARE SHOWING SOME GUSTY SOUTH
WINDS AGAIN...BUT NOT AS STRONG AS THE CURRENT SYSTEM. NEEDLESS TO
SAY...THE WET AND UNSETTLED WEATHER WILL CONTINUE. PALMER

.EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY)...DECREASING
SHOWERS FRIDAY AS THE SYSTEM SHIFTS EAST AND WEAK SHORT WAVE
RIDGING MOVES ONSHORE. THIS WILL BE SHORT LIVED AS ANOTHER PACIFIC
STORM IMPACTS THE CWA OVER THE WEEKEND. THE OPER GFS/GEM MOVE THE
SYSTEM THROUGH SATURDAY INTO SATURDAY EVENING WHILE THE ECMWF-
HIRES IS ABOUT 12 HOURS SLOWER. BOTH MODELS SUGGESTING A WEAKER
SYSTEM THAN THE PREVIOUS STORM WITH THE HIGHER QPF IN THE VALLEY
BEING NORTH OF INTERSTATE 80. FORECAST DECREASES POPS INTO SUNDAY
AS EVEN THE SLOWER ECMWF-HIRES DECREASES PRECIP OVER THE SOUTHERN
TWO-THIRDS OF THE FORECAST AREA SUNDAY. GREATER MODEL DISCREPANCY
EXISTS EARLY NEXT WEEK AS THE OPER-GFS LIFTS THE STORM TRACK
FARTHER NORTH WHILE THE GEM/ECMWF KEEP THE STORM TRACK INTO
NORCAL. WILL LEAN TOWARDS CLIMO POPS NEAR THE END OF THE EXTENDED
FORECAST PERIOD.

&&

.AVIATION...MVFR CONDITIONS IN MOST AREAS WITH REDUCED VSBYS AND
CIGS ACROSS THE VALLEY AS PRECIPITATION CONTINUES INTO THE
AFTERNOON. SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY TO 15 TO
25 KTS WITH GUSTS 30 TO 35 KTS. CONDITIONS WILL LESSEN BRIEFLY
INTO THE OVERNIGHT HOURS BEFORE ANOTHER... STRONGER STORM MOVES
INTO THE AREA ON THURSDAY.

&&

.HYDROLOGY...FLOOD WARNINGS CONTINUE FOR POINTS ALONG BOTH THE
UPPER SACRAMENTO AND THE LOWER SACRAMENTO RIVER...AS RUNOFF FROM
RECENT PRECIPITATION IS FORECAST TO RENEW RISES ALONG THE RIVER.

ELSEWHERE IN THE VALLEY...ADDITIONAL RAINFALL IS CAUSING AREA
STREAMS AND CREEKS TO REMAIN HIGH.  ALTHOUGH IT APPEARS SOME STREAMS
OR CREEKS MAY HAVE PEAKED...MINOR FLOODING OR NUISANCE TYPE FLOODING
OF ROADS...UNDERPASSES...AND OTHER LOW LYING AREAS WILL CONTINUE TO
BE POSSIBLE AS MORE RAIN APPROACHES THE REGION. MUDSLIDES AND
ROCKSLIDES WILL ALSO CONTINUE TO BE POSSIBLE IN THE FOOTHILLS. THE
THREAT OF ADDITIONAL RAINFALL WILL CONTINUE THROUGH SATURDAY.
THEREFORE...A FLOOD WATCH REMAIN IN EFFECT THROUGH AT LEAST
THURSDAY NIGHT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET FOR
THE BURNEY BASIN / EASTERN SHASTA COUNTY...MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...WEST SLOPE
NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

HIGH WIND WARNING FROM 5 AM TO 5 PM PDT THURSDAY CARQUINEZ
STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR
LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...
NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

FLOOD WATCH THROUGH LATE THURSDAY NIGHT CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE
COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...
NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...
SOUTHERN SACRAMENTO VALLEY.

WINTER STORM WARNING FROM 3 PM THURSDAY TO 11 AM PDT FRIDAY
ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY.

WIND ADVISORY UNTIL 5 AM PDT THURSDAY NORTHERN SACRAMENTO VALLEY.

WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR
THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

FLOOD WARNING FOR THE UPPER SACRAMENTO RIVER FOR ORD FERRY AND
TEHAMA BRIDGE.

FLOOD WARNING FOR THE LOWER SACRAMENTO RIVER FOR THE YOLO BYPASS
NEAR LISBON AND CLEAR LAKE AT LAKEPORT.

&&
Hazardous weather outlook, Mar 23, 7:00 AM PDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT WED MAR 23 2011

CAZ013>019-063-064-066>069-241400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STORM SYSTEM MOVING THROUGH TODAY WILL BRING PERIODS OF
RAIN...HEAVY SNOW TO THE MOUNTAINS...AFTERNOON THUNDERSTORMS AND THE
POTENTIAL FOR LOCALIZED FLOODING. SEE THE FOLLOWING STATEMENTS FOR
MORE DETAILS.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

DAMAGING WINDS EXPECTED FOR THE CENTRAL VALLEY AND SOME FOOTHILL
LOCATIONS. SNOW LEVELS WILL LOWER DURING THE AFTERNOON AND EVENING
HOURS WITH THE POTENTIAL FOR HEAVY SNOW IN THE FOOTHILLS. MODERATE
TO HEAVY RAIN MAY RESULT IN SOME FLOODING OF SMALLER CREEKS. REFER
TO THE STATEMENTS FOR MORE DETAIL.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Local storm report, Mar 23, 1:06 PM PDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
106 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLOOD            2 N WILLIAMS            39.18N 122.14W
03/23/2011                   COLUSA             CA   PUBLIC

            HWY 99W ROADWAY FLOODED BETWEEN ROADS 48 AND 49.

&&

KJ
Special weather statement, Mar 23, 3:15 PM PDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
315 PM PDT WED MAR 23 2011

CAZ015-063-232300-
TEHAMA CA-
315 PM PDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN TEHAMA COUNTY

UNTIL 400 PM PDT

AT 311 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF PASKENTA..MOVING NORTHEAST AT
15 MPH.

EXPECT SIGNIFICANT AMOUNTS OF SMALL HAIL. HAIL UP TO THE SIZE OF
PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   BLOSSOM...
   HIGHWAY 36 WEST OF RED BLUFF...
   ROSEWOOD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4032 12264 4020 12217 3985 12250 3992 12266
TIME...MOT...LOC 2213Z 199DEG 14KT 4010 12250

EK
Local storm report, Mar 23, 4:06 PM PDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
406 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FUNNEL CLOUD     1 W WILLIAMS            39.15N 122.16W
03/23/2011                   COLUSA             CA   BROADCAST MEDIA

            REPORTS OF A FUNNEL CLOUD AND POSSIBLE TORNADO WEST OF
            WILLIAMS CA. NWS PERSONNEL EN ROUTE TO CONDUCT A DAMAGE
            SURVEY.

&&

DKEETON
Special weather statement, Mar 23, 4:21 PM PDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
421 PM PDT WED MAR 23 2011

CAZ013-015-063-240000-
SHASTA CA-TEHAMA CA-
421 PM PDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TEHAMA COUNTY

UNTIL 500 PM PDT

AT 415 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF OLINDA..MOVING NORTH AT 20 MPH.

SMALL HAIL UP TO THE SIZE OF DIMES IS POSSIBLE...WIND GUSTS UP TO
40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   OLINDA...
   ANDERSON AND  CLOVERDALE...
   CENTERVILLE...
   REDDING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4066 12250 4059 12213 4016 12242 4019 12256
TIME...MOT...LOC 2318Z 194DEG 19KT 4036 12241

EK
Local storm report, Mar 23, 5:05 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
505 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     FUNNEL CLOUD     SW SUTTER               39.16N 121.75W
03/23/2011                   SUTTER             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A FUNNEL CLOUD NEAR SUTTER CA
            CLOSE TO THE INTERSECTION OF HWY 20 AND ACACIA AVE.

&&

DKEETON
Special weather statement, Mar 23, 5:57 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
557 PM PDT WED MAR 23 2011

CAZ017-067-240145-
SACRAMENTO CA-SUTTER CA-PLACER CA-
557 PM PDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN PLACER COUNTY IN CENTRAL CALIFORNIA
  EXTREME EAST CENTRAL SUTTER COUNTY IN CENTRAL CALIFORNIA
  NORTH CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA

UNTIL 645 PM PDT

AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARMICHAEL..MOVING NORTHEAST AT 25 MPH
TOWARDS INTERSTATE 80 NEAR CITRUS HEIGHTS.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. THE HEAVY RAIN WILL ALSO CAUSE PONDING OF WATER
ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
   ROSEVILLE...
   ROCKLIN... LOOMIS AND  GRANITE BAY...
   LINCOLN...
   NEWCASTLE...
   AUBURN AND  SHERIDAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3899 12144 3892 12105 3852 12128 3859 12149
TIME...MOT...LOC 0056Z 203DEG 30KT 3867 12132

HSO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 5:08 PM PDTSevere Thunderstorm WarningSTOButte, Colusa, Sutter, Yuba52 min
Mar 23, 5:57 PM PDTSpecial Weather StatementSTOSacramento48 min
Mar 23, 6:19 PM PDTSpecial Weather StatementSTOSacramento41 min
Mar 23, 7:04 PM PDTSpecial Weather StatementSTOSacramento41 min
Mar 24, 7:57 AM PDTAreal Flood AdvisorySTOAmador, Butte, Calaveras, Colusa, Glenn, Lake and 10 more30 hr
Mar 24, 2:31 PM PDTSpecial Weather StatementSTOSacramento, Sutter, Yuba44 min
Mar 24, 3:11 PM PDTSpecial Weather StatementSTOSacramento49 min
Mar 24, 3:50 PM PDTSpecial Weather StatementSTOAmador, San Joaquin40 min
Mar 24, 4:43 PM PDTSpecial Weather StatementSTOAmador, Calaveras, Stanislaus47 min

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.